MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM SINGLE INNIE SET SCREW 6.35; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM SINGLE INNIE SET SCREW 6.35; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 179902000
Medical Device Problem Codes Device Slipped (1584); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of event: only the event year is known.Procode: kwq, nkb, osh, mnh, kwp.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter facility name: (b)(6) hospital.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported the patient underwent a posterior cervical fusion (th11 to l4) for ais on (b)(6) 2022.After the surgery, the set screws at right l4 were dislocated and loosened.On october 12, 2022, a revision surgery was performed.The set screws and the screw were replaced.Visually, there was no evidence of widening of the screw head or cross-threading of the set screws.No further information is available.This report involves one expedium spine system single innie set screw 6.35.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product code: 179902000.Lot number: 335231.A manufacturing record evaluation was performed for the finished device product code: 179902000.Lot number: 335231.It was electronically reviewed and no non-conformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 02/02/2022 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the exp 635 ti si setscrew had no signs of issue or defect.A dimensional inspection was performed for the exp 635 ti si setscrew and met specifications.A functional test was performed, the set screw was inserted into the screw head using a stardrive screwdriver, the set screw was able to assemble correctly and lock with no signs of issue.Migration of the device cannot be confirmed since x-ray evidence was not provided.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the exp 635 ti si setscrew would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following drawings reflecting the current and manufactured revisions were reviewed: expedium 6.35 polyaxial single innie set screw - titanium dwg-1799-02-000 rev.D / rev.D.Dimensional inspection: drawing: specified dimensions: outer diameter of the device (including threads).Measured dimensions: outer diameter of the device (including threads).Device used: mitutoyo digimatic caliper a20276546.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch.

Brand Name
EXPEDIUM SPINE SYSTEM SINGLE INNIE SET SCREW 6.35
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key15714708
Report Number1526439-2022-01900
Device Sequence Number6675618
Product Code MNI
UDI-Device Identifier10705034084664
UDI-Public10705034084664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179902000
Device Catalogue Number179902000
Device Lot Number335231
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXP 6.35 TI UNI 5 X 45MM.; EXP 635 TI SI SETSCREW.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown